Mixing heroin with alcohol
Are you considering mixing heroin with alcohol?
The risks and dangers of mixing heroin with alcohol may outweigh the benefits. So what happens inside your body when heroin in your system is combined with alcohol – whether you have snorted heroin, smoked or shoot it? What are the side effects, and what can go seriously wrong? We review here. Then, we invite you to ask questions about mixing heroin and alcohol in the comments at the end.
Heroin and alcohol effects
Alcohol has a chemical reaction with heroin in the body. Heroin is an illegal opiate painkiller which causes feelings of euphoria, along with analgesic effects. Alcohol is a legal central nervous system depressant which can intensify the effects of heroin. When combined, heroin and alcohol have an additive effect which causes both drugs to be stronger.This can easily cause accidental overdose or alcohol poisoning. When mixed, people have reported some of these effects from taking heroin and alcohol at the same time:
- euphoria (a sense of extreme well-being)
Dangers of mixing heroin and alcohol
Taking alcohol and heroin together can result in serious adverse reactions, due to the additive effects of both central nervous system depressants. Some potentially dangerous effects of mixing heroin with alcohol include:
- loss of consciousness
- shallow breathing
- impaired coordination
- slowed or irregular heart rate
But alcohol doesn’t just intensify the effects of heroin. It does both ways. Alcohol also becomes more dangerous when mixed with heroin, becoming a stronger sedative. Drinking and using heroin can cause trouble concentrating and difficulty with coordination. This makes it more likely you’ll be involved with an accident or injure yourself. You also experience a greater intoxication from alcohol when mixing it with narcotics, leading to a greater risk of alcohol poisoning.Your alcohol tolerance will always be lower than you would normally expect when mixed with central nervous system depressant drugs.
Heroin and alcohol overdose
You risk an overdose on heroin when you mix it with alcohol. Heroin is extremely dangerous as it is, since it’s a street drug and it’s difficult to know if it’s been contaminated and how strong any given dose might be. Adding alcohol on top of this unpredictable drug only makes matters worse.
Heroin and alcohol deaths
Heroin commonly ends up being mixed with alcohol, despite the dangers. Combining heroin with alcohol can cause your breathing to slow, or even stop completely. The only way to avoid potential overdose or other adverse effects is to avoid mixing heroin and alcohol completely.
Is it safe to drink on heroin?
No, it’s not safe to mix heroin and alcohol – the combination just brings out the worst potential effects of both drugs. Heroin is not normally safe to take as it is, given that it is illegal and completely unregulated. But when you drink and take heroin, you increase risk and danger of side effects.
Mixing heroin alcohol questions
Do you still have questions about mixing heroin with alcohol or other substances? Please leave your heroin questions here. We try our best to answer all questions personally, and promptly. And if we don’t know the answer, we will refer you to someone who can help. Your experiences with mixing heroin and alcohol are also welcome.